Utah, 2014Flash Flooding and Damaging Winds in Utah, September 26 to 27, 2014
September 26 to 27, 2014 · NWS SLC · 13 events in 8 counties and zones
After moisture from Tropical Storm Norbert impacted Utah earlier in the month, more moisture associated with Tropical Storm Odile moved into Utah on September 26 and 27, causing widespread flooding in central and southern Utah, as well as strong gusty thunderstorms in northern Utah.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 2
- Property damage
- $1.5 million
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After moisture from Tropical Storm Norbert impacted Utah earlier in the month, more moisture associated with Tropical Storm Odile moved into Utah on September 26 and 27, causing widespread flooding in central and southern Utah, as well as strong gusty thunderstorms in northern Utah.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Sep 26, 3:37 PM MST, 18 minutes earlier.
Area forecast discussion, Sep 26, 3:37 PM MST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
437 PM MDT FRI SEP 26 2014
.SYNOPSIS...A COOL PACIFIC SYSTEM WILL MOVE INLAND TONIGHT AND
IMPACT THE EASTERN GREAT BASIN THROUGH MONDAY AS IT SLOWLY CHURNS
EAST/NORTHEAST THROUGH THE AREA. A LONG WAVE TROUGH WILL REMAIN
DRAPED ACROSS THE INTERMOUNTAIN WEST THEREAFTER INTO LATE NEXT
WEEK.
&&
.DISCUSSION...LEE SIDE CYCLOGENESIS CURRENTLY TAKING FORM AND
REMAINS ON TRACK THIS AFTERNOON...THOUGH VISUALLY ON SATELLITE THE
UPSTREAM SYSTEM REMAINS QUITE UNIMPRESSIVE ATTM. THIS WILL CHANGE
OVER NEXT SEVERAL HOURS. MSAS MSLP INDICATES A SURFACE LOW IN
VICINITY OF TONOPAH HAS BEEN DEEPENING ROUGHLY 1 MB PER HOUR OVER
THE LAST FEW AND THE UPPER LOW NOTED IN WATER VAPOR NEAR SAN
FRANCISCO CONTINUES TO CHURN EAST. EXPECTING TO SEE FAIRLY RAPID
AND EXPLOSIVE DEVELOPMENT ACROSS THE EASTERN GREAT BASIN LATER
THIS EVENING AND OVERNIGHT AS CYCLOGENESIS MATURES AND FORCING
MECHANISMS LINE UP A BIT BETTER.
THE FORECAST AREA WILL REMAIN WITHIN THE WARM SECTOR OF THE
AFOREMENTIONED TROUGH THROUGH THIS EVENING WITH DEEP LAYER
SOUTHWESTERLY FLOW AIDING A MODEST MOISTURE TAP FROM THE SOUTH.
STARTING TO SEE SCATTERED CONVECTIVE DEVELOPMENT GENERALLY ALONG
AND WEST OF I-15 AS DAYTIME HEATING AIDED DIURNAL
INSTABILITY...ADEQUATE SHEAR IS PROMOTING MAINTENANCE AND SOME
STORMS HAVE BECOME STRONG ACROSS SOUTHWESTERN UTAH/SOUTHERN
NEVADA. PRIMARY THREATS THROUGH THIS EVENING WILL BE MICROBURST
WINDS AS THE BOUNDARY LAYER REMAINS FAIRLY DRY. ISOLATED SEVERE
WINDS CAN NOT BE RULED OUT.
THE AFOREMENTIONED MOISTURE TAP WILL BECOME MUCH MORE SIGNIFICANT
OVER THE NEXT 24 HOURS AS A RARE INTERMOUNTAIN WEST ATMOSPHERIC
RIVER DEVELOPS ACROSS PORTIONS OF THE DESERT SOUTHWEST NORTH INTO
UTAH...PWAT ANOMALIES OF 3 TO 4 DEVIATIONS ABOVE NORMAL ARE
FORECAST. THIS COUPLED WITH AFOREMENTIONED CYCLOGENESIS AND
ASSOCIATED FRONTOGENESIS EXPECTED OVER SOUTHERN/EASTERN NEVADA
THIS EVE...ENVIRONMENT ACROSS THE FAR WEST AND ESPECIALLY
SOUTHWEST WILL BECOME QUITE FAVORABLE FOR RAPID CONVECTIVE
DEVELOPMENT OVERNIGHT. CONVERGENT FLOW AT THE SURFACE AHEAD OF
THE INTENSIFYING FRONT SHOULD FOCUS CONVECTION ALONG A FAIRLY
NARROW NORTH/SOUTH ORIENTED BAND WITH FLOW ALOFT NEARLY PARALLEL
TO BOUNDARY AIDING A THREAT OF TRAINING STORMS. CAN NOT RULE OUT
SEVERE STORMS...POSSIBLY SUPERCELLS...ACROSS THE SOUTHWEST
TONIGHT AND ANY TRAINING OR BACKBUILDING OF CELLS COULD PRODUCE
LOCALIZED FLASH FLOODING. THIS THREAT WILL SHIFT EAST DURING THE
DAY TOMORROW AS THE MID LEVEL COLD FRONT GRADUALLY MOVES WEST TO
EAST TAKING WITH IT THE MORE INTENSE LIFT. THE SEVERE THREAT IS
LIKELY TO WANE FOCUSING OVER CENTRAL ARIZONA TOMORROW...BUT
STEADIER MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WILL
REMAIN LIKELY ALL AREAS DURING THE DAY. THIS HEAVY RAINFALL IS
EXPECTED TO TAPER SOUTHWEST TO NORTHEAST SATURDAY NIGHT AS A MID
LEVEL DRY SLOT PUNCHES IN FROM SOUTHWEST.
A FLASH FLOOD WATCH WAS ISSUED EARLIER FOR SOUTHERN UTAH DUE TO
THESE CONCERNS...LASTING THROUGH SATURDAY NIGHT. OPTED TO LEAVE
NORTHERN UTAH OUT OF THE WATCH AS WANTED TO FOCUS ON THE MOST
PRONE AREAS AND THE EVENT SHOULD BE LESS INTENSE BUT MORE
PROLONGED THERE. THIS SAID...SOME URBAN FLOODING WILL BE POSSIBLE
NAMELY TOMORROW AFTERNOON/EVE WITH PASSAGE OF FRONTAL ZONE. MODEL
QPFS THROUGH 06Z SUNDAY CONTINUE TO SUPPORT ANYWHERE FROM 1 TO 3
INCHES OF RAINFALL MANY AREAS IN THE STATE SO QUITE A SOAKER
REMAINS ON THE DOORSTEP.
COME SUNDAY THE COLD CORE OF THE SYSTEM WILL FINALLY BEGIN TO
SHIFT OVERHEAD. INTENSITY OF THE SYSTEM WILL BE WINDING DOWN BY
THAT TIME BUT NUMEROUS SHOWERS WILL CONTINUE ACROSS THE AREA AS
THE H5 CIRCULATION LIFTS THROUGH NORTHERN UTAH. H7 TEMPS DO
APPROACH ZERO CELSIUS SO SOME SNOW WILL FALL ACROSS THE HIGH
PEAKS BRINGING AN INCH OR A FEW ABOVE 9000 FEET IN THE
NORTH/NORTHEAST...BUT THE PRIMARY IMPACT OF THE STORM WILL BE THE
AFOREMENTIONED HEAVY RAIN THREAT. TEMPS TRENDING DOWN SOME 20 PLUS
DEGREES OVER THE NEXT 48 HOURS WILL BE A NOTED CHANGE SENSIBLY
HOWEVER.
A NET DECREASE IN SHOWER ACTIVITY WILL OCCUR FROM SOUTHWEST TO
NORTHEAST AS THIS CIRCULATION FINALLY LIFTS OFF INTO WESTERN
WYOMING MONDAY...THOUGH WRAP AROUND PRECIP WILL CONTINUE TO EXIST
MANY AREAS ACROSS THE FAR NORTH INTO TUESDAY. GOOD AGREEMENT IN
GLOBAL MODELS PROMOTING FAIRLY HIGH CONFIDENCE IN THAT. MINIMAL IF
ANY REBOUNDING OF TEMPS WILL OCCUR INTO MIDWEEK AS THE LONG WAVE
TROUGH REMAINS ENTRENCHED ACROSS THE INTERMOUNTAIN WEST.
CONFIDENCE DOES WANE SOME FOR THE MIDWEEK PERIOD...PRIMARILY IN
DETAIL REGARDING THE AMPLIFICATION/SIGNIFICANCE OF ANOTHER WAVE
PASSAGE WITHIN NORTHWEST FLOW ALOFT WEDNESDAY...AND TIMING OF AND
PLACEMENT OF MID LEVEL RIDGE AMPLIFICATION THEREAFTER. MADE
MINIMAL CHANGES TO EXTENDED PERIODS AS SUCH.
&&
.AVIATION...THERE IS A 40 PERCENT CHANCE OF A THUNDERSTORM IMPACTING
THE SLC TERMINAL THROUGH 06Z SATURDAY...WITH GUSTY ERRATIC WINDS
LIKELY NEAR THESE STORMS. AWAY FROM STORMS...GUSTY SOUTHERLY WINDS
SHOULD PREVAIL THROUGH AT LEAST 00Z...WITH A CHANCE THAT GUSTY WINDS
CONTINUE INTO THE OVERNIGHT HOURS.
&&
.FIRE WEATHER...MOISTURE IS SPREADING INTO THE DISTRICT TODAY ON
GUSTY SOUTHERLY WINDS AND WILL INCREASE SIGNIFICANTLY TONIGHT
THROUGH SATURDAY AS A STORM ALONG THE WEST COAST MOVES INLAND. THIS
SYSTEM WILL BRING WIDESPREAD WETTING RAINS TO THE DISTRICT STARTING
ACROSS THE WESTERN PORTIONS TONIGHT AND SPREADING EAST SATURDAY
THROUGH SATURDAY NIGHT. RAIN WILL TAPER OFF FROM THE WEST SATURDAY
NIGHT BUT SCATTERED SHOWERS AND COOLER TEMPERATURES WITH HIGHER
HUMIDITY WILL PERSIST SUNDAY THROUGH MONDAY. A LITTLE SNOW IS
POSSIBLE AT THE HIGHEST ELEVATIONS SUNDAY NIGHT AND MONDAY. ANOTHER
COOL SYSTEM COULD BRING ANOTHER CHANCE OF RAIN TUESDAY NIGHT AND
WEDNESDAY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH FROM 6 PM MDT THIS EVENING THROUGH LATE
SATURDAY NIGHT FOR UTZ010-012>016-019>021-517-518.
WY...NONE.
&&
MERRILL/SCHOENING/WILENSKY
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Sep 26, 4:41 AM MST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
541 AM MDT FRI SEP 26 2014
UTZ001>016-019>021-517-518-WYZ021-271300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
541 AM MDT FRI SEP 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.
.DAY ONE...TODAY AND TONIGHT
GUSTY SOUTH WINDS WILL REDEVELOP ACROSS WESTERN UTAH LATE THIS
MORNING THROUGH THIS EVENING.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON...MAINLY ACROSS WESTERN UTAH AND OVER THE HIGH TERRAIN.
SOME OF THE STRONGER STORMS COULD PRODUCE STRONG GUSTY
WINDS...SMALL HAIL...AND LOCALLY HEAVY RAIN.
PRECIPITATION WILL BECOME INCREASINGLY WIDESPREAD FROM THE WEST
OVERNIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WIDESPREAD PRECIPITATION WILL CONTINUE THROUGH SATURDAY NIGHT.
RAIN WILL BE HEAVY AT TIMES...CREATING THE THREAT FOR ISOLATED
FLASH FLOODING. THE HIGHEST THREAT AREAS WILL BE SLOT
CANYONS...SLICKROCK AREAS...RECENT BURN SCARS AND SMALL STREAMS IN
STEEP TERRAIN. ISOLATED URBAN FLOODING WILL ALSO BE POSSIBLE.
ISOLATED TO SCATTERED SHOWERS WILL BE POSSIBLE OVER THE ENTIRE
OUTLOOK AREA ON SUNDAY AND ACROSS THE NORTHERN PORTIONS ON MONDAY.
ACCUMULATING SNOW IS POSSIBLE ABOVE 9000 FEET SUNDAY THROUGH
MONDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)
FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, Sep 26, 2:26 PM MST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
326 PM MDT FRI SEP 26 2014
UTZ002-003-006-007-262215-
WASATCH MOUNTAIN VALLEYS UT-SALT LAKE AND TOOELE VALLEYS UT-
NORTHERN WASATCH FRONT UT-WASATCH MOUNTAINS I-80 NORTH UT-
326 PM MDT FRI SEP 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SALT LAKE...EASTERN
BOX ELDER...WEST CENTRAL MORGAN...CENTRAL WEBER AND CENTRAL DAVIS
COUNTIES UNTIL 415 PM MDT...
AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS CAPABLE OF PRODUCING GUSTY WINDS NEAR NORTH SALT LAKE...OR 10
MILES WEST OF BOUNTIFUL...MOVING NORTH AT 40 MPH.
WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
SALT LAKE CITY...OGDEN...LAYTON...FARMINGTON...ROY...CLEARFIELD...
KAYSVILLE...SYRACUSE...CLINTON...NORTH OGDEN...SOUTH OGDEN...NORTH
SALT LAKE...CENTERVILLE...WOODS CROSS...WASHINGTON TERRACE...
RIVERDALE...HOOPER...SOUTH WEBER...WEST BOUNTIFUL AND
MARRIOTT-SLATERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
&&
LAT...LON 4076 11193 4077 11217 4136 11219 4134 11183
TIME...MOT...LOC 2125Z 183DEG 33KT 4084 11205
ES
Thunderstorm Wind, Tooele
- When
- September 26, 3:55 PM MST
- Where
- Tooele County, 5.92 mi NE of Gold Hill
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.230, -113.750
The West Salt Flats sensor in the Dugway Proving Ground mesonet recorded a peak wind gust of 67 mph.
Thunderstorm Wind, Tooele
- When
- September 26, 6:00 PM MST
- Where
- Tooele County, 14.78 mi SSW of Arinosa
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.530, -113.750
The North Salt Flats sensor in the Dugway Proving Ground mesonet recorded a peak wind gust of 72 mph.
Thunderstorm Wind, Tooele
- When
- September 26, 6:15 PM MST
- Where
- Tooele County, 2.51 mi ENE of Wendover Af Aux Arpt
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.750, -113.990
The Wendover Point of Entry sensor and the Wendover AWOS both recorded maximum wind gusts of 68 mph.
Thunderstorm Wind, Salt Lake
- When
- September 26, 6:30 PM MST
- Where
- Salt Lake County, 2.32 mi NNE of Roper
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.760, -111.900
A strong thunderstorm moved through Salt Lake City, and the UDOT sensor near the Gateway Mall recorded a peak wind gust of 62 mph.
Thunderstorm Wind, Tooele
- When
- September 26, 6:30 PM MST
- Where
- Tooele County, 0.87 mi NE of Wendover Af Aux Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.740, -114.020
A 61 mph wind gust was recorded by the sensor at Interstate 80 at Milepost 1.
Thunderstorm Wind, Davis
- When
- September 26, 6:50 PM MST
- Where
- Davis County, 1.73 mi SE of Centerville
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- NWS Employee
- Coordinates
- 40.900, -111.850
A 62 mph wind gust was recorded at the Bountiful Bench.
Thunderstorm Wind, Tooele
- When
- September 26, 11:00 PM MST to 11:55 PM MST
- Where
- Tooele County, 16.68 mi SSE of Gold Hill to 0.52 mi E of Barro
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.950, -113.700
Peak recorded wind gusts in the Dugway Proving Ground mesonet included 72 mph at Callao, 61 mph at West Salt Flats, and 59 mph at Interstate 80.
Thunderstorm Wind, Box Elder
- When
- September 27, 1:15 AM MST
- Where
- Box Elder County, 7.76 mi NNE of Lakeside
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.330, -112.850
The Gunnison Island sensor recorded a maximum wind gust of 65 mph.
Thunderstorm Wind, Washington
- When
- September 27, 2:52 AM MST
- Where
- Washington County, 11.75 mi W of Shivwits
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 37.150, -113.960
The Badger Spring RAWS recorded a peak wind gust of 58 mph.
Flash Flood, Emery
- When
- September 27, 9:00 AM MST to 4:00 PM MST
- Where
- Emery County, 8.28 mi NW of Mohrland to 10.96 mi S of Mohrland
- Cause
- Heavy Rain / Burn Area
- Reported by
- Department of Highways
- Coordinates
- 39.559, -111.124
Heavy rain over the Seeley burn scar caused a debris flow onto Utah State Route 30, closing the highway for an extended period of time until the debris could be cleared.
Flash Flood, Washington
- When
- September 27, 9:30 AM MST to 8:00 PM MST
- Where
- Washington County, 13.48 mi NE of Zion National Park to 15.32 mi WNW of Enterprise
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Property damage
- $350,000
- Reported by
- Newspaper
- Coordinates
- 37.540, -112.860
Flooding was again widespread across Washington County, with floods reported in Enterprise, Ivins, Santa Clara, St. George, and Springdale, among others. Most rivers and washes in the area experienced flooding, with particularly high flows in the Beaver Dam Wash and the Virgin River. Rock and mud slides were common across the area, temporarily closing several highways across the county. Flooding also occurred across much of Zion National Park, with the park closing for a period of time due to flooding and debris on roadways. This flooding included in the popular Narrows section of the park, where two hikers were stranded by the flood waters; one of the hikers escaped to safety, but the other, a 34-year-old male, died in the flood.
In Enterprise, many roadways flooded, and a few businesses were damaged by flood waters. In Ivins, a few homes near 600 S and 400 W experienced flooding. In St. George, damage was most severe at the Southgate Golf Course, with the majority of holes inundated with water.
Flash Flood, Carbon
- When
- September 27, 4:00 PM MST to 11:00 PM MST
- Where
- Carbon County, 2.4 mi WSW of Jacobs to 7.95 mi ENE of Wattis Jct
- Cause
- Heavy Rain
- Property damage
- $1.1 million
- Reported by
- County Official
- Coordinates
- 39.701, -110.888
Widespread flash flooding once again occurred in Carbon County, with significant flooding reported in Carbonville, Helper, Kenilworth, Price, and Wellington. The hardest hit area was the Piling's Trailer Court, where at least 24 homes were damaged or destroyed. In total across the county, 53 homes were damaged, including 22 that were declared completely destroyed. In addition, a sewage treatment plant was shut down when it was inundated with 4 feet of water and leaked into the Price River; the damage estimate for the treatment plant was $75,000. Street flooding was widespread across the area, and the Price River overflowed its banks at multiple locations.
Flash Flood, Garfield
- When
- September 27, 7:00 PM MST to 11:00 PM MST
- Where
- Garfield County, 1.78 mi ESE of Tropic to 0.5 mi SSE of Cannonville
- Cause
- Heavy Rain
- Injuries
- 2 direct, 0 indirect
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 37.611, -112.050
Persistent moderate to heavy rainfall caused flash flooding along the Paria River, especially near Kodachrome Basin State Park. The flood waters undercut the road into the state park, and caused a bridge over the river to collapse. When this occurred, a couple visiting from Italy was crossing the bridge, and their car fell into the river. The car was carried about 150 yards downstream before flipping onto its top. The couple, a 47-year-old female and a 62-year-old male, managed to escape out of a back window before being rescued. Both were taken to the hospital to be treated for hypothermia. The loss of the bridge caused most of Kodachrome Basin State Park to remain closed for an extended period of time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Guam, September 26, 20141 death · 1 event
- Heavy Rain in Florida, September 26, 2014$15,000 · 3 events
- High Surf in Hawaii, September 26 to 27, 20149 events
- Heavy Rain in Hawaii, September 26 to 30, 20148 events
- Flash Flood and Hail in Arizona, September 26, 20141 in hail · 4 events
- Flash Flood and Heavy Rain in Texas, September 26, 20143 events
- Hail and Heavy Rain in California, September 26, 2014$500 · 0.5 in hail · 3 events
- Dense Fog in West Virginia, September 26, 20142 events
- Dense Fog in Virginia, September 26, 20142 events
- Dense Fog in Virginia, September 26 to 27, 20142 events
- High Wind in California, September 26 to 27, 201457 kt wind · 2 events
- Flood in Texas, September 26, 2014$500 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543280, 543285, 543284, 543287, 543288, 543290, 543291, 543281, 543282, 544472, 544470, 544469, 544473.